JournalscmhVol. 76, No. 1pp. 161–182

The group of self-distributivity is bi-orderable

  • Patrick Dehornoy

    Université de Caen, France
The group of self-distributivity is bi-orderable cover

Abstract

We prove that the group of left self-distributivity, a cousin of Thompson's group F and of Artin's braid group BB_\infty that describes the geometry of the identity x(yz) = (xy)(xz), admits a bi-invariant linear ordering. To this end, we define a partial action of this group on finite binary trees that preserves a convenient linear ordering.

Cite this article

Patrick Dehornoy, The group of self-distributivity is bi-orderable. Comment. Math. Helv. 76 (2001), no. 1, pp. 161–182

DOI 10.1007/S000140050154